Side Effects of Lupron

Robertb EZ Health Guide
  • Before we can discuss side effects, let us try to understand what Lupron does. Lupron is the first step in Hormone Therapy for those who have Prostate Cancer that has spread (metastasized) to some degree. The purpose of Hormone Therapy is to stop the spread of the cancer and possibly regress the extent of the spreading.

     

    Lupron is an luteinizing hormone-releasing hormone (LHRH) drug as it stops testosterone, which most prostate cancer cells need to grow. Lupron is administered by a shot to the buttocks once every month or once every three months. Lupron is intended to stop about 95% of the testosterone production. The other 5% can either be ignored or eliminated by adding a daily pill like Bicalutamide (known as an Androgen Deprivation Treatment - ADT). Taking both drugs is known as Combined Hormone Therapy (CHT). People opt for CHT because they want to assure the cancer lacks the testosterone it needs to grow.

    Add This Infographic to Your Website or Blog With This Code:

     

    Side effects can vary a bit. Almost undoubtedly your erection will be rendered impossible at least while on the therapy. But, you are taking CHT or just Lupron to save your life... and dead men do not have sex either. To me, I am in this to LIVE. After you stop taking the shot and/or pill, your sex life may or may not return.

     

    The most frequently seen side effects are possible dizziness, anemia (red blood cells are slightly less able to carry oxygen), and Hot Flashes. Now, I am on CHT and have had none of these side effects except for some occasional chills. None of these side effects are supposed to be a major problem. If you do experience problems, talk to your doctor and make him aware, as there are ways to mitigate some side effects.

     

    From my personal perspective, you are out to survive cancer or extend your life; and none of these effects are too much to make the Lupron not well worth taking. It is a shame that people sometimes seem to dwell on a possible sexual side effect when there is so much to gain by living!

Published On: March 10, 2011